Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 25, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 2, 2009, 4:31 AM CDT for 5 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 2, 2009, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 4:31 AM CDT (09:31 UTC)
- In effect from
- Oct 2, 2009, 9:00 AM CDT
- Expired
- Oct 2, 2009, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 020931 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 331 AM MDT FRI OCT 2 2009 COZ091-092-021500- /O.CON.KGLD.FZ.W.0001.000000T0000Z-091002T1500Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 331 AM MDT FRI OCT 2 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THE FREEZE WARNING FOR THIS MORNING REMAINS IN EFFECT. TEMPERATURES ARE EXPECTED TO BRIEFLY DROP INTO THE UPPER 20S TOWARDS SUNRISE IN THE WESTERN PORTION OF CHEYENNE COUNTY... MAINLY ALONG AND WEST OF HIGHWAY 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-015-016-NEZ079>081-021745- /O.NEW.KGLD.WI.Y.0025.091002T1400Z-091003T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 331 AM MDT FRI OCT 2 2009 /431 AM CDT FRI OCT 2 2009/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH THIS MORNING. GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE. THESE WINDS SHOULD START TO DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BULLER
3 follow-up statements
000 WWUS73 KGLD 021400 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 800 AM MDT FRI OCT 2 2009 COZ091-092-021500- /O.CAN.KGLD.FZ.W.0001.000000T0000Z-091002T1500Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 800 AM MDT FRI OCT 2 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FREEZE WARNING. TEMPERATURES IN THE AREA HAVE WARMED ABOVE FREEZING. $$ KSZ002>004-015-016-NEZ079>081-030000- /O.CON.KGLD.WI.Y.0025.000000T0000Z-091003T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...BENKELMAN...TRENTON...MCCOOK 800 AM MDT FRI OCT 2 2009 /900 AM CDT FRI OCT 2 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
000 WWUS73 KGLD 021803 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1203 PM MDT FRI OCT 2 2009 NEZ079-030000- /O.NEW.KGLD.FZ.W.0002.091003T0900Z-091003T1500Z/ /O.CON.KGLD.WI.Y.0025.000000T0000Z-091003T0000Z/ DUNDY- INCLUDING THE CITY OF...BENKELMAN 1203 PM MDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S DURING THE OVERNIGHT AND INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090>092-KSZ001-013-027-041-030000- /O.NEW.KGLD.FZ.W.0002.091003T0900Z-091003T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE 1203 PM MDT FRI OCT 2 2009 /103 PM CDT FRI OCT 2 2009/ ...FREEZE WARNING IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 9 AM MDT /10 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 9 AM MDT /10 AM CDT/ SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S DURING THE OVERNIGHT AND INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-015-016-NEZ080-081-030000- /O.NEW.KGLD.FR.Y.0001.091003T0900Z-091003T1500Z/ /O.CON.KGLD.WI.Y.0025.000000T0000Z-091003T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...TRENTON...MCCOOK 103 PM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP TODAY. WIND SPEEDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S DURING THE OVERNIGHT AND INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ014-028-029-042-030000- /O.NEW.KGLD.FR.Y.0001.091003T0900Z-091003T1500Z/ THOMAS-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...COLBY...OAKLEY...QUINTER...LEOTI 103 PM CDT FRI OCT 2 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S DURING THE OVERNIGHT AND INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS73 KGLD 022350 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT FRI OCT 2 2009 NEZ079-031100- /O.EXP.KGLD.WI.Y.0025.000000T0000Z-091003T0000Z/ /O.CON.KGLD.FZ.W.0002.091003T0900Z-091003T1500Z/ DUNDY- INCLUDING THE CITY OF...BENKELMAN 550 PM MDT FRI OCT 2 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. THE COMBINATION OF DRY AIR...LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE AND UPPER 20S SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-015-016-NEZ080-081-031100- /O.EXP.KGLD.WI.Y.0025.000000T0000Z-091003T0000Z/ /O.CON.KGLD.FR.Y.0001.091003T0900Z-091003T1500Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...TRENTON...MCCOOK 650 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. THE COMBINATION OF DRY AIR...LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO DROP TO AROUND 30 DEGREES SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090>092-KSZ001-013-027-041-031100- /O.CON.KGLD.FZ.W.0002.091003T0900Z-091003T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE 550 PM MDT FRI OCT 2 2009 /650 PM CDT FRI OCT 2 2009/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 9 AM MDT /10 AM CDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 9 AM MDT /10 AM CDT/ SATURDAY. THE COMBINATION OF DRY AIR...LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE AND UPPER 20S SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ014-028-029-042-031100- /O.CON.KGLD.FR.Y.0001.091003T0900Z-091003T1500Z/ THOMAS-LOGAN-GOVE-WICHITA- INCLUDING THE CITIES OF...COLBY...OAKLEY...QUINTER...LEOTI 650 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. THE COMBINATION OF DRY AIR...LIGHT WINDS AND A CLEAR SKY WILL ALLOW TEMPERATURES TO DROP TO AROUND 30 DEGREES SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 2, 4:08 AM CDT, 23 minutes earlier.
Area forecast discussion, Oct 2, 4:08 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
308 AM MDT FRI OCT 2 2009
.DISCUSSION...
308 AM MDT FRI OCT 2 2009
FORECAST PROBLEMS WILL BE WHERE TO HAVE THE WIND ADVISORY TODAY...
HOW COLD/WHAT KIND OF HIGHLIGHT WILL BE NEEDED TONIGHT...CHANCE OF
PRECIPITATION SATURDAY NIGHT INTO SUNDAY NIGHT...AND TEMPERATURE
FORECAST FOR SUNDAY. SATELLITE SHOWING THE FLOW BECOMING MORE
AMPLIFIED FROM THE CENTRAL PACIFIC TO ALONG THE WEST COAST. FLOW
THEN BECOMES VERY BLOCKY FROM CENTRAL NORTH AMERICA INTO THE
ATLANTIC.
UPPER LOW OVER THE NORTH CENTRAL PORTION OF THE COUNTRY HAS MOVED
VERY LITTLE IN THE LAST 24 HOURS WITH SOME IMPRESSIVE HEIGHT FALLS
ASSOCIATED WITH IT. WONDERING HOW MUCH THIS SYSTEM WILL MOVE TODAY
WITH SUCH A STRONG RIDGE TO ITS EAST. DRY AND COLD AIR MASS IN
PLACE ACROSS THE REGION. AT JET LEVEL...MODELS DID NOT HAVE THE
STRONGEST JET WINDS BACK FAR ENOUGH TO THE WEST WHICH WOULD ON THE
SOUTHWEST QUADRANT OF THE UPPER LOW. OTHERWISE THE MODELS LOOKED
FINE.
AT MID LEVELS...MODELS DID NOT DO TOO BAD. THE NAM/GFS/ECMWF DID
SLIGHTLY BETTER THAN THE UKMET. ON 700 MB WINDS THE LATEST NAM DID
THE BEST. AT LOW LEVELS...MODELS NOT TOO DIFFERENT AND DID FINE ON
SURFACE WIND/PRESSURE FIELD. THE NAM/UKMET/ECMWF DID THE BEST ON
THE LOW LEVEL TEMPERATURE FIELD. WILL USE A BLEND OF NAM/GFS/ECMWF
FOR THIS FORECAST.
TODAY/TONIGHT...LOOKS LIKE THE NORTHEAST THIRD OF THE FORECAST AREA
WILL NEED AT LEAST A WIND ADVISORY. CURRENT PLAN PROFILER WIND
NETWORK HAS ME A LITTLE CONCERNED. AT THIS TIME...50 KNOT PLUS
WINDS THROUGH 700 MB COVER THE NORTHEAST HALF OF THE AREA. RATHER
STRONG LEFT REAR QUADRANT REMAINS NEAR THIS AREA THROUGH THE EARLY
AFTERNOON. THE 00Z GFS WAS A LITTLE FURTHER WEST THAN THE NAM WITH
THE HIGHER 700 MB WINDS AND DOWNWARD MOTION. THE 06Z NAM HAS COME IN
FURTHER WEST WITH BOTH PARAMETERS PLUS PULLS THE GRADIENT A LITTLE
FURTHER WEST.
AFTER INITIAL COORDINATION ON WIND ADVISORY...DECIDED TO PUT IN
DUNDY...RAWLINS...AND SHERIDAN. WILL HAVE COUNTIES JUST WEST OF
THAT STILL WINDY BUT UNDER ADVISORY CRITERIA. PLAN ON JUST TWEAKING
THE MAXES...MAYBE SLIGHTLY COOLER THOUGH.
BASED ON LIGHT WIND FIELD...LOW DEWPOINTS...AND LITTLE CLOUD COVER...
A FROST AND/OR FREEZE HIGHLIGHT WILL BE NEEDED. WOULD BE FINE WITH
ISSUING THIS MORNING. HOWEVER...WOULD LIKE TO SEE HOW CURRENT
FREEZE WARNING PLAYS OUT FIRST IN EASTERN COLORADO AND IF ANY FROST
WORKS ITS WAY EAST OF THAT. WILL DEFER THIS TO THE DAY SHIFT AND
THEY CAN SEE WHAT THE TEMPERATURES DID AND ASSESS THE LATEST MODEL
DATA.
SATURDAY/SATURDAY NIGHT...TRANSITION DAY. SURFACE RIDGE PULLS OFF
DURING THE DAY. WILL HAVE A COLD START TO THE DAY WITH THE
RETURN/RECYCLED COLD AIR ON INCREASING SOUTHEAST WINDS. INTERESTING
THAT GUIDANCE HAS TODAY WARMER THAN ON SATURDAY. WILL TEND TOWARD
THE COOLER SIDE OF GUIDANCE. ALSO GRADIENT LOOKS TO INCREASE ENOUGH
THAT BREEZY WINDS WILL DEVELOP IN THE WESTERN THIRD IN THE
AFTERNOON.
DAY SHIFT PUT IN A SLIGHT CHANCE OF THUNDERSTORMS DURING THE NIGHT.
WARM AIR ADVECTION PATTERN IS IN PLACE. PLENTY OF LIFT IS
IN PLACE. HOWEVER...NEW MODEL RUNS HAVE NO ELEVATED CAPE...AND
MOISTURE PROFILE DOES NOT LOOK VERY FAVORABLE. NAM AND EVEN THE SREF
HAS CUT BACK ON THE QPF. NOT SURE WHAT TO DO WITH THIS. ALSO
NEIGHBORS ARE NOT BUYING INTO THIS YET. MODELS SHOWING STRATUS AND
MAYBE FOG ADVECTION DURING THE NIGHT. WHEREVER PRECIPITATION DOES NOT
OCCUR BELIEVE WILL HAVE SOME FOG ISSUES. 06Z DATA HAS PUSHED THIS
MOISTURE ADVECTION FURTHER TO THE WEST.
SUNDAY/SUNDAY NIGHT...THIS PERIOD WILL BE VERY PROBLEMATIC ON ALMOST
ALL PARAMETERS. NOT SURE WHAT TO DO ABOUT THE PRECIPITATION. COULD
BE SOME ONGOING FROM THE OVERNIGHT WAVE AND WARM AIR ADVECTION
PATTERN AND THIS MOVES ACROSS THROUGH EARLY AFTERNOON. THEN THE NEXT
WAVE MOVES IN LATE IN THE DAY AND ACROSS THE AREA DURING THE NIGHT.
SO LOOK TO HAVE PRECIPITATION GOING OFF AND ON THROUGH THE DAY WITH
THE NEXT BATCH INTO THE NIGHT. IF DO NOT HAVE RAINFALL...COULD BE
POSSIBLE THAT FOG AND/OR DRIZZLE COULD BE OCCURRING.
MODELS ARE ALL SIMILAR IN DEVELOP A STRONG LEE TROUGH AND CREATING
STRONG SOUTHEAST WINDS DURING THE DAY. THIS WOULD MAKE THE MOISTURE
ADVECTION/STRATUS AND FOG VERY PROBABLE. THIS WILL ALSO KEEP
TEMPERATURES MUCH BELOW NORMAL WITH MODELS INDICATING WIDESPREAD
50S.
THANKS TO ALL FOR COLLABORATION.
BULLER
&&
.AVIATION...
1101 PM MDT THU OCT 1 2009
FOR THE 06Z TAF...VFR CONDITIONS FOR BOTH TERMINALS THROUGH THE
NEXT 24 HOURS. NORTHWESTERLY WINDS WILL INCREASE ONCE AGAIN FRIDAY
MORNING WITH STRONGER GRADIENT EXPECTED OVER THE NORTHEAST PORTION
OF THE CWA INCLUDING KMCK WHERE GUSTS IN EXCESS OF 35KTS APPEAR
LIKELY. WINDS WILL BE SLIGHTLY LESS AT KGLD BUT STILL COULD EXCEED
THE 30KT MARK. WINDS WILL QUICKLY DIMINISH AFTER 01Z SATURDAY
BECOMING LIGHT AND VARIABLE AT KMCK.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ002>004-015-016.
NE...WIND ADVISORY FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 6 PM MDT
/7 PM CDT/ THIS EVENING FOR NEZ079>081.
CO...FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ091-092.
&&Hazardous weather outlook, Oct 1, 11:23 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1023 PM MDT THU OCT 1 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1023 PM MDT THU OCT 1 2009 /1123 PM CDT THU OCT 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 WITH GUSTS TO 45 MPH ALONG AND EAST OF HIGHWAY 83. THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED FRIDAY NIGHT. THIS WILL PRODUCE AREAS OF FROST ACROSS THE ENTIRE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY NIGHT AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ANOTHER UPPER LEVEL STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL BRING INCREASING PROBABILITIES FOR THUNDERSTORMS TO THE REGION SUNDAY NIGHT. SEVERE WEATHER IS NO EXPECTED WITH EITHER OF THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:03 PM CDT | Frost Advisory | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 3 more | 20 hr |
| Oct 2, 1:03 PM CDT | Freeze Warning | GLD | Cheyenne, Greeley, Sherman, Wallace | 20 hr |
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.